Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 30, 2005, 1:21 PM CST for Butler County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 1:21 PM CST (19:21 UTC)
- Expired
- Mar 30, 2005, 2:00 PM CST
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Butler County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 301921
SVRDMX
IAC023-302000-
/O.NEW.KDMX.SV.W.0023.050330T1921Z-050330T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
121 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN NORTH CENTRAL IOWA.
* UNTIL 200 PM CST.
* AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PARKERSBURG...OR 23
MILES WEST OF WATERLOO...AND MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR CLARKSVILLE BY 130 PM CST.
6 MILES EAST OF GREENE BY 140 PM CST.
THE LOCATION OF ALLISON MUNICIPAL AIRPORT IS ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LARGE HAIL CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE.
SEEK SAFETY IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS.
LAT...LON 4259 9300 4257 9256 4269 9256 4291 9253
4292 9300
$$
JOHNSON2 follow-up statements
000
WWUS53 KDMX 301937
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CST WED MAR 30 2005
IAC023-302000-
/O.CON.KDMX.SV.W.0023.000000T0000Z-050330T2000Z/
BUTLER IA-
135 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BUTLER COUNTY UNTIL
200 PM CST...
AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALLISON...OR 31 MILES SOUTHEAST OF MASON CITY...AND
MOVING NORTH AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR GREENE BY 140 PM CST.
THE LOCATION OF BRISTOW IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES AT 1-800-759-9276.
LAT...LON 4259 9300 4257 9256 4269 9256 4291 9253
4292 9300
$$000
WWUS53 KDMX 301959
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CST WED MAR 30 2005
IAC023-302009-
/O.EXP.KDMX.SV.W.0023.000000T0000Z-050330T2000Z/
BUTLER IA-
159 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES AT 1-800-759-9276.
LAT...LON 4259 9300 4257 9256 4269 9256 4291 9253
4292 9300
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:34 AM CST, 9 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 3:34 AM CST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CST WED MAR 30 2005 .DISCUSSION... PRIMARY CONCERN WL BE CONVECTIVE TRENDS AND SVR POTENTIAL TDA FOLLOWED BY WND AND LINGERING PCPN TNGT. CURRENT SITUATION HAS POTENT SHRT WV LIFTING ACRS KS WITH 110+KT SPEED MAX ROUNDING TROF INTO OH VLY. UPR LVL DVRG AHD OF TROF AND IN LEFT EXIT RGN OF JET SEGMENT AIDING UVM ACRS MO RVR VLY. XPC CONVECTION TO CONT EXPANDING THIS MRNG ACRS IA. FIRST AREA OF CONCERN WL BE WRN SXNS. QG FORCING MAX OVR NE AND LOBE INTO MO WL LIFT INTO IA SHRTLY ALG WITH NEGATIVE H7/H5 THETA-E LAPSE RATES ADVECTING NWD AS WELL. SOME THETA-E ADVCTN FM SIOUXLAND INTO MN...BUT MOST OF FORCING APPRS TO BE KINEMATIC AND ASSOCD WITH STG FRONTOGENETICAL RESPONSE AREA ON ERN FRINGE OF DEFORMATION ZN. THIS PCPN AREA SHOULD EXPAND AND WORK ITS WAY EWD ACRS NWRD 2/3RDS OF IA TDA. LOOKING FOR RAPID CONVECTIVE DVLPMT FARTHER E THIS MRNG. 08Z SFC ANLYS PLACES SFC LOW BTWN KRSL-KSLN AND MDLS BRING LOW TO FAR SERN CORNER OF NE JUST AFT 15Z. NAM ERODES CIN BY 15Z ACRS SWRN IA WITH MLCAPES AOA 600 J/KG...BUILDING TO AOA 1000 J/KG BY 18Z OVR ERN IA. THIS LOOK RESONABLE GIVEN MLCAPES ARE ALREADY AOA 500 J/KG APCHG MO RVR WITH CIN DOWN TO 75 J/KG...AND LTL CLOUD COVER S. SHEAR WL BE THE ONLY QUESTION. DEEP AND SHALLOW SHEAR ADEQUATE AT INITIATION FOR SUPERCELLS AND TORNADOES...BUT QUICKLY PUSHES EWD OUT OF FA BY 18Z SO SVR WINDOW LOOKS FAIRLY SMALL. LCL/LFC VALUES SEEM HIGH TOO SO ALTHOUGH THERE COULD BE AN ISOLD TORNADO...OUR BEST THREAT MAY BE HAIL AND WIND. TEMP WISE...AGN STAYED AOA HIGH END OF GUIDANCE WHICH IS GENERALLY NAM MOS. BECAUSE OF THIS THINKING...IOWA SVR WX AWARENESS WEEK TORNADO DRILL AND ASSOCD WATCH AND WRNG TESTS WL BE POSTPONED TIL TMRW. SAME TIMES AS SCHEDULED FOR TDA. XPC DEFORMATION ZN PCPN TO LINGER ACRS FA THRU MUCH OF NIGHT...SPCLLY NERN HLF SO HAVE RAISED POPS THRU CHC...LIKELY AND CATEGORICAL CATEGORIES FM S-N. EVEN HELD SLGT CHCS INTO FAR NERN PTNS EARLY TMRW. WND WISE...NICE ISALLOBARIC COUPLET INDICATED ACRS SFC FEATURES ATTM AND THIS SHOULD CROSS FA TNGT. ONLY THING HOLDING BACK ADVY WL BE ONGOING PCPN AND UVM WHICH COULD TEMPER FCST MIXING SOMEWHAT. WENT WITH HIGHER NAM MOS VALUES FOR WNDS. LTL WX IN LATER PDS BUT DID ADD MENTION OF SLGT CHCS THU NGT AS WEAK NW FLOW SHRT WV DROPS DOWN MO VLY. FOLLOWED BLEND OF GUIDANCE WITH TNGT THRU FRI WITH FOLLOWING XCPTNS...FCST SOUNDINGS WITH MIXING SUGGEST NUDGE TWRD HIGHER END OF GUIDANCE THU...AND LOWER END FRI. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SMALL
Hazardous weather outlook, Mar 30, 5:39 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 539 AM CST WED MAR 30 2005 IAZ007-017-026>028-037>039-048>050-059>062-072>075-082>086-093>097- 311200- APPANOOSE-BLACK HAWK-BREMER-BUTLER-CERRO GORDO-CLARKE-DALLAS-DAVIS- DECATUR-FRANKLIN-GRUNDY-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION- MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO- WARREN-WAYNE-WORTH- 539 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ABOUT THE SOUTHEAST HALF OF IOWA...ALONG AND EAST OF A MOUNT AYR...TO ADEL...TO MASON CITY LINE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS AND THEN BECOME MORE WIDESPREAD BY AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THUNDERSTORMS SHOULD END WITH ONLY SHOWERS ANTICIPATED DURING THE EVENING HOURS...BUT WEST TO NORTHWEST WINDS WILL INCREASE AND CONTINUE OVERNIGHT. SUSTAINED WINDS MAY REACH FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH...AND LOCALLY HIGHER SPEEDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY WITH NORTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS AGAIN TO 40 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DURING THE LATE MORNING AND AFTERNOON HOURS. IAZ004>006-015-016-023>025-033>036-044>047-057-058-070-071-081-092- 311200- ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE- GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC- TAYLOR-WEBSTER-WINNEBAGO-WRIGHT- 539 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ABOUT THE NORTHWEST HALF OF IOWA...ALONG AND WEST OF A BEDFORD...TO BOONE...TO FOREST CITY. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AND THEN BECOME MORE WIDESPREAD BY LATE MORNING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT OF THUNDERSTORMS SHOULD END BY AFTERNOON WITH ONLY SHOWERS ANTICIPATED INTO THE EVENING HOURS. HOWEVER WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE OVERNIGHT. SUSTAINED WINDS MAY REACH FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH... AND LOCALLY HIGHER SPEEDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY WITH NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SMALL
In the hours before
Local storm report, Mar 30, 11:31 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 AM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL DES MOINES 41.58N 93.62W
03/30/2005 0.88 INCH POLK IA AMATEUR RADIO
NICKEL HAIL AT ARMY POST ROAD DES MOINES
&&
DREESESpecial weather statement, Mar 30, 12:42 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1242 PM CST WED MAR 30 2005 IAZ004>005-015-023-033>034-044>045-057-070-081-092 -301945- ADAMS IA-AUDUBON IA-CALHOUN IA-CARROLL IA-CASS IA- CRAWFORD IA-EMMET IA-KOSSUTH IA-PALO ALTO IA- POCAHONTAS IA-SAC IA-TAYLOR IA- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 103 FOR THE FOLLOWING AREAS IN IOWA THIS CANCELS 12 COUNTIES IN NORTH CENTRAL IOWA KOSSUTH IN NORTHWEST IOWA EMMET PALO ALTO POCAHONTAS IN SOUTHWEST IOWA ADAMS CASS TAYLOR IN WEST CENTRAL IOWA AUDUBON CALHOUN CARROLL CRAWFORD SAC THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS... BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY...ATLANTIC... AUDUBON...DENISON...ALGONA...CORNING AND EMMETSBURG IAZ028-039-050-062-075-085>086-096>097-302200- APPANOOSE IA-BLACK HAWK IA-BREMER IA-DAVIS IA- MAHASKA IA-MONROE IA-POWESHIEK IA-TAMA IA-WAPELLO IA- TORNADO WATCH NUMBER 104 REMAINS VALID UNTIL 4 PM CST FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL IOWA POWESHIEK TAMA IN NORTHEAST IOWA BLACK HAWK BREMER IN SOUTH CENTRAL IOWA APPANOOSE MAHASKA MONROE IN SOUTHEAST IOWA DAVIS WAPELLO THIS INCLUDES THE CITIES OF...GRINNELL...ALBIA...BLOOMFIELD... WATERLOO...WAVERLY...OTTUMWA...OSKALOOSA...CENTERVILLE AND TAMA IAZ006>007-016>017-024>027-035>038-046>049-058>061-071>074-082>084-093>095-302000- ADAIR IA-BOONE IA-BUTLER IA-CERRO GORDO IA-CLARKE IA- DALLAS IA-DECATUR IA-FRANKLIN IA-GREENE IA-GRUNDY IA- GUTHRIE IA-HAMILTON IA-HANCOCK IA-HARDIN IA- HUMBOLDT IA-JASPER IA-LUCAS IA-MADISON IA-MARION IA- MARSHALL IA-POLK IA-RINGGOLD IA-STORY IA-UNION IA- WARREN IA-WAYNE IA-WEBSTER IA-WINNEBAGO IA-WORTH IA- WRIGHT IA- SEVERE THUNDERSTORM WATCH NUMBER 103 REMAINS VALID UNTIL 2 PM CST FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 30 COUNTIES IN CENTRAL IOWA BOONE DALLAS GRUNDY HAMILTON HARDIN JASPER MARSHALL POLK STORY WEBSTER IN NORTH CENTRAL IOWA BUTLER CERRO GORDO FRANKLIN HANCOCK HUMBOLDT WINNEBAGO WORTH WRIGHT IN SOUTH CENTRAL IOWA CLARKE DECATUR LUCAS MADISON MARION RINGGOLD UNION WARREN WAYNE IN SOUTHWEST IOWA ADAIR IN WEST CENTRAL IOWA GREENE GUTHRIE THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD... HUMBOLDT...NEWTON...DES MOINES...MASON CITY...MOUNT AYR... OSCEOLA...JEFFERSON...LAMONI...CHARITON...CRESTON...BOONE... FORT DODGE...GARNER...IOWA FALLS...PARKERSBURG...FOREST CITY... AMES...INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN... KNOXVILLE...HAMPTON...WINTERSET...GREENFIELD...GUTHRIE CENTER... ADEL AND WEBSTER CITY MYERS
Special weather statement, Mar 30, 12:42 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1242 PM CST WED MAR 30 2005 IAZ004>005-015-023-033>034-044>045-057-070-081-092-301945- ADAMS IA-AUDUBON IA-CALHOUN IA-CARROLL IA-CASS IA- CRAWFORD IA-EMMET IA-KOSSUTH IA-PALO ALTO IA- POCAHONTAS IA-SAC IA-TAYLOR IA- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 103 FOR THE FOLLOWING AREAS IN IOWA THIS CANCELS 12 COUNTIES IN NORTH CENTRAL IOWA KOSSUTH IN NORTHWEST IOWA EMMET PALO ALTO POCAHONTAS IN SOUTHWEST IOWA ADAMS CASS TAYLOR IN WEST CENTRAL IOWA AUDUBON CALHOUN CARROLL CRAWFORD SAC THIS INCLUDES THE CITIES OF...ESTHERVILLE...POCAHONTAS... BEDFORD...SAC CITY...CARROLL...ROCKWELL CITY...ATLANTIC... AUDUBON...DENISON...ALGONA...CORNING AND EMMETSBURG IAZ028-039-050-062-075-085>086-096>097-302200- APPANOOSE IA-BLACK HAWK IA-BREMER IA-DAVIS IA- MAHASKA IA-MONROE IA-POWESHIEK IA-TAMA IA-WAPELLO IA- TORNADO WATCH NUMBER 104 REMAINS VALID UNTIL 4 PM CST FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL IOWA POWESHIEK TAMA IN NORTHEAST IOWA BLACK HAWK BREMER IN SOUTH CENTRAL IOWA APPANOOSE MAHASKA MONROE IN SOUTHEAST IOWA DAVIS WAPELLO THIS INCLUDES THE CITIES OF...GRINNELL...ALBIA...BLOOMFIELD... WATERLOO...WAVERLY...OTTUMWA...OSKALOOSA...CENTERVILLE AND TAMA IAZ006>007-016>017-024>027-035>038-046>049-058>061-071>074-082>084- 093>095-302000- ADAIR IA-BOONE IA-BUTLER IA-CERRO GORDO IA-CLARKE IA- DALLAS IA-DECATUR IA-FRANKLIN IA-GREENE IA-GRUNDY IA- GUTHRIE IA-HAMILTON IA-HANCOCK IA-HARDIN IA- HUMBOLDT IA-JASPER IA-LUCAS IA-MADISON IA-MARION IA- MARSHALL IA-POLK IA-RINGGOLD IA-STORY IA-UNION IA- WARREN IA-WAYNE IA-WEBSTER IA-WINNEBAGO IA-WORTH IA- WRIGHT IA- SEVERE THUNDERSTORM WATCH NUMBER 103 REMAINS VALID UNTIL 2 PM CST FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 30 COUNTIES IN CENTRAL IOWA BOONE DALLAS GRUNDY HAMILTON HARDIN JASPER MARSHALL POLK STORY WEBSTER IN NORTH CENTRAL IOWA BUTLER CERRO GORDO FRANKLIN HANCOCK HUMBOLDT WINNEBAGO WORTH WRIGHT IN SOUTH CENTRAL IOWA CLARKE DECATUR LUCAS MADISON MARION RINGGOLD UNION WARREN WAYNE IN SOUTHWEST IOWA ADAIR IN WEST CENTRAL IOWA GREENE GUTHRIE THIS INCLUDES THE CITIES OF...EAGLE GROVE...NORTHWOOD... HUMBOLDT...NEWTON...DES MOINES...MASON CITY...MOUNT AYR... OSCEOLA...JEFFERSON...LAMONI...CHARITON...CRESTON...BOONE... FORT DODGE...GARNER...IOWA FALLS...PARKERSBURG...FOREST CITY... AMES...INDIANOLA...CORYDON...GRUNDY CENTER...MARSHALLTOWN... KNOXVILLE...HAMPTON...WINTERSET...GREENFIELD...GUTHRIE CENTER... ADEL AND WEBSTER CITY MYERS
Local storm report, Mar 30, 12:54 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TORNADO 10 SE FORT DODGE 42.41N 94.04W
03/30/2005 WEBSTER IA LAW ENFORCEMENT
NEAR BRUSHY LAKE AT THE INTERSECTION OF D46 AND P73.
1230 PM HAIL 4 SW DUNCOMBE 42.43N 94.06W
03/30/2005 1.00 INCH WEBSTER IA TRAINED SPOTTER
NEAR COALVILLE.
&&
BFLocal storm report, Mar 30, 1:00 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
100 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TORNADO 5 NE WEBSTER CITY MUNIC 42.49N 93.80W
03/30/2005 HAMILTON IA TRAINED SPOTTER
TORNADO WITH BLOWING DIRT AND DUST MOVING NW
&&
DREESELocal storm report, Mar 30, 1:17 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO 1 E DUNCOMBE 42.47N 93.98W
03/30/2005 WEBSTER IA TRAINED SPOTTER
BRIEF TORNADO.
&&
DREESEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| Mar 30, 4:24 AM CST | Severe Thunderstorm Warning | DMX | Emmet | 21 min |
| Mar 30, 9:21 AM CST | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| Mar 30, 10:00 AM CST | Severe Thunderstorm Warning | DMX | Ringgold | 45 min |
| Mar 30, 10:58 AM CST | Severe Thunderstorm Warning | DMX | Wayne | 47 min |
| Mar 30, 11:20 AM CST | Severe Thunderstorm Warning | DMX | Polk | 28 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | DMX | Calhoun | 36 min |
| Mar 30, 11:31 AM CST | Severe Thunderstorm Warning | DMX | Dallas | 29 min |
| Mar 30, 12:06 PM CST | Severe Thunderstorm Warning | DMX | Story | 24 min |
| Mar 30, 12:13 PM CST | Tornado Warning | DMX | Webster | 32 min |
| Mar 30, 12:43 PM CST | Tornado Warning | DMX | Hamilton, Webster | 32 min |
| Mar 30, 12:55 PM CST | Severe Thunderstorm Warning | DMX | Dallas | 50 min |
| Mar 30, 12:55 PM CST | Tornado Warning | DMX | Wright | 35 min |
| Mar 30, 1:33 PM CST | Severe Thunderstorm Warning | DMX | Poweshiek | 42 min |
| Mar 30, 1:43 PM CST | Tornado Warning | DMX | Cerro Gordo | 32 min |
| Mar 30, 1:46 PM CST | Severe Thunderstorm Warning | DMX | Bremer | 44 min |
| Mar 30, 1:51 PM CST | Tornado Warning | DMX | Worth | 39 min |
| Mar 30, 2:36 PM CST | Severe Thunderstorm Warning | DMX | Jasper | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.